Alert archive / South Carolina / Frost Advisories in 2008
Frost Advisory 6, NWS Columbia, SC
NWS Columbia, SC issued this frost advisory at Oct 31, 2008, 3:37 AM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Nov 1, 2008, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2008, 3:37 AM EDT (07:37 UTC)
- In effect from
- Nov 1, 2008, 4:00 AM EDT
- Expired
- Nov 1, 2008, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2674 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCAE 310737 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 337 AM EDT FRI OCT 31 2008 ...FREEZE WARNING THIS MORNING... ...FROST ADVISORY SATURDAY MORNING... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 311700- /O.NEW.KCAE.FR.Y.0006.081101T0800Z-081101T1300Z/ /O.CON.KCAE.FZ.W.0004.081031T0800Z-081031T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 337 AM EDT FRI OCT 31 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM THIS MORNING AS WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED. FROST IS ALSO EXPECTED THIS MORNING. AFTER SUNRISE...TEMPERATURES SHOULD RISE TO THE MID TO UPPER 30S BY 9 AM. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. IN ADDITION...THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY. UNDER CLEAR SKIES WITH LIGHT OR CALM WINDS... TEMPERATURES WILL DROP AGAIN INTO THE UPPER 30S AFTER MIDNIGHT. LOW TEMPERATURES WILL REACH THE MID 30S IN THE HOURS BEFORE SUNRISE SATURDAY. THEREFORE...FROST IS EXPECTED TO FORM AGAIN. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ TTH
3 follow-up statements
000 WWUS72 KCAE 311308 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 908 AM EDT FRI OCT 31 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 312000- /O.EXP.KCAE.FZ.W.0004.000000T0000Z-081031T1300Z/ /O.CON.KCAE.FR.Y.0006.081101T0800Z-081101T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 908 AM EDT FRI OCT 31 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY... ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT TODAY. A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY. UNDER CLEAR SKIES WITH LIGHT OR CALM WINDS...LOW TEMPERATURES WILL REACH THE MID 30S IN THE HOURS BEFORE SUNRISE SATURDAY. THEREFORE...FROST IS EXPECTED TO FORM. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS72 KCAE 311910 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 310 PM EDT FRI OCT 31 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 010400- /O.CON.KCAE.FR.Y.0006.081101T0800Z-081101T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 310 PM EDT FRI OCT 31 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY. CLEAR SKIES AND NEAR CALM WINDS COUPLED WITH A DRY AIRMASS WILL ALLOW TEMPERATURES TO COOL INTO THE MID 30S BEFORE SUNRISE SATURDAY. THEREFORE...FROST IS EXPECTED TO FORM. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS72 KCAE 010117 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 917 PM EDT FRI OCT 31 2008 ...FROST ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 011300- /O.CON.KCAE.FR.Y.0006.081101T0800Z-081101T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 917 PM EDT FRI OCT 31 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM. LOW TEMPERATURES TONIGHT WILL BE IN THE LOWER AND MIDDLE 30S. THERE WILL BE AREAS OF FROST. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Oct 31, 3:24 AM EDT, 13 minutes earlier.
Area forecast discussion, Oct 31, 3:24 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
324 AM EDT FRI OCT 31 2008
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OVER THE AREA TODAY THROUGH SATURDAY.
A DRY COLD FRONT WILL MOVE THROUGH SUNDAY FROM THE NORTH. LOW
PRESSURE WILL DEVELOP OFFSHORE AND BRING A SLIGHT CHANCE OF
SHOWERS MONDAY AND TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH PRESSURE WILL COVER THE AREA TODAY. IT WILL BE COLD THIS
MORNING WITH A FREEZE WARNING IN EFFECT UNTIL 9 AM. AFTER THEN
TEMPERATURES WILL WARM INTO THE 40S AND 50S. HIGHS THIS AFTERNOON
WILL REACH THE UPPER 60S TO NEAR 70.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
HIGH PRESSURE WILL REMAIN TONIGHT AND SATURDAY. ANOTHER GOOD
RADIATIVE COOLING NIGHT IS EXPECTED AGAIN TONIGHT. BOTH MOS
GUIDANCE AND LOCAL LOW TEMPERATURES SCHEMES GIVE LOWS IN THE MID
30S. SO WITH CLEAR SKIES AND LIGHT WINDS WILL ISSUE A FROST ADVY.
A DRY COLD FRONT WILL DROP DOWN FROM THE NORTH SATURDAY AND MOVE
THROUGH THE REGION SUNDAY. SATURDAY WILL BE WARMER WITH HIGHS IN
THE LOWER 70S WHICH IS ACTUALLY NEAR NORMAL FOR THIS TIME OF YEAR.
WARMER LOWS SATURDAY NIGHT WITH LOWS NEAR 40 TO THE LOWER 40S.
SUNDAY MAY BE 1-2 DEGREES COOLER THAN SATURDAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
BOTH GFS AND ECMWF SHOW WEAK UPPER LOW DEVELOPING IN NORTHEAST
GULF OF MEXICO BY SUNDAY NIGHT AND MOVING NORTHEAST OFF THE
SOUTHEAST ATLANTIC COAST MONDAY AND TUESDAY. THIS SHOULD PROVIDE
ENOUGH MOISTURE FOR A SLIGHT CHANCE OF SHOWERS MONDAY AND TUESDAY.
SYSTEM MOVES FAR ENOUGH EAST BY WEDNESDAY AND A SHORT WAVE RIDGE
BUILDS OVER AREA WEDNESDAY AND THURSDAY. DRY WEATHER AGAIN
WEDNESDAY AND THURSDAY. HIGHS A BIT COOLER MONDAY AND TUESDAY IN
THE MID TO UPPER 60S. A BIT WARMER WITH MORE SUNSHINE WEDNESDAY
AND THURSDAY...HIGHS UPPER 60S TO LOWER 70S.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
DRY HIGH PRESSURE TO DOMINATE THROUGH THE 24 HOUR TAF PERIOD
...WITH THE EXCEPTION OF PATCHY FOG AT OGB WHERE TEMPO PERIODS OF
MVFR TO IFR VSBYS IN FOG POSSIBLE LATE TONIGHT/EARLY FRIDAY
MORNING.
NO SIGNIFICANT IMPACTS EXPECTED DURING THE EXTENDED PERIOD.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FROST ADVISORY FROM 4 AM TO 9 AM EDT SATURDAY FOR SCZ015-016-
018-020>022-025>031-035>038-041.
FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR SCZ015-016-018-
020>022-025>031-035>038-041.
GA...FROST ADVISORY FROM 4 AM TO 9 AM EDT SATURDAY FOR GAZ040-
063>065-077.
FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR GAZ040-063>065-
077.
&&
SYNOPSIS...07
NEAR TERM...07
SHORT TERM...07
LONG TERM...07
AVIATION...31Hazardous weather outlook, Oct 30, 3:46 PM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 346 PM EDT THU OCT 30 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-312000- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 346 PM EDT THU OCT 30 2008 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING 4 AM THROUGH 9 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING 4 AM THROUGH 9 AM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in South Carolina, 2008Frost Advisories in Georgia, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.